MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARH23
Medical Device Problem Codes Difficult or Delayed Activation (2577); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095)
Date of Event 04/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 6/10/2026.D4 batch #: a99793.Additional information was requested and the following was obtained: how was the bleeding controlled? -compression was there any other action taken for the procedure? -unknown did the procedure have to be converted to open? -yes did the patient need to have a blood transfusion? -no did the patient need any different type of post op care due to the bleeding/oozing? -no was there any patient consequence or change in the post-operative care of the patient as a result of the event? -no what were the indications for surgery? -invasive squamous cell carcinoma of the cervix what surgical procedure was performed? -radical hysterectomy for invasive cervical squamous cell carcinoma was it originally an open procedure? -yes at what point in the procedure did the device issues occur? -treat vessel which vessel was the device being used on when the issue occurred? -unknown what alert screens were seen during the procedure? -press ""ok"" can a generator log be provided for engineering review? -no what is the patient¿s current status? -discharged.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damage.The device was connected to a test handpiece and tested to the energy system.The device was functional and worked as intended.There were no anomalies noted with the functionality of the device.The device was disassembled to verify the condition of the internal components, no evidence was found that could have caused the reported activation issues.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch a99793, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the unknown surgery, the blade stopped working suddenly, with no power output.Tried to reconnect and change the hp, the blade still did not work.During the event, the patient experienced bleeding, blood pressure decreasing, and heart rate increasing.Finally, changed a new device to continue the operation.The surgery was delayed about 1 hour.

Brand Name
HARMONIC ACE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25462148
Report Number3005075853-2026-04315
Device Sequence Number10363061
Product Code LFL
UDI-Device Identifier10705036014676
UDI-Public(01)10705036014676(17)301130(10)A99793
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARH23
Device Lot NumberA99793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown